MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB217, VOYANT MARYLAND FUSION 23CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB217, VOYANT MARYLAND FUSION 23CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB217
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event device has returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: whipple.Event description: progressive sticking of the jaw to tissue.Surgeon preferred to switch to new device due to increasing stickiness.Device jaw was cleaned with sharp instruments after occurrence of the sticking, but was not used after.No patient tissue factors known beforehand.Opened a new.Additional information received by applied medical rep via email on 30may2023: no there was no bleeding, however, according to the surgeon he did not feel comfortable to continue working with the device, mainly because of the potential risk of insufficient hemostasis and / or tearing up previously sealed tissue with the affected device.Additional information received by applied medical rep via email on 1jun2023: we were able to complete the operation with other instruments without danger to the patient (new eb240).We had to cut the voyant out of the tissue with a diathermy knife.When we removed the voyant, the knife was stuck in a position where it was dislocated outside the jaws and thus had not gone back.No tissue damage or bleeding.The use was in hard aponeurosis/scar tissue in the abdominal wall.This was observed once after approximately 2 hours and circa 30 activations.We had to cut the voyant out of the tissue with a diathermy knife.The handle was getting stuck in the latched position preventing the jaws from opening.Intervention: device replacement.Patient status: ok.
 
Event or Problem Description
Procedure performed: whipple.Event description: progressive sticking of the jaw to tissue.Surgeon preferred to switch to new device due to increasing stickiness.Device jaw was cleaned with sharp instruments after occurrence of the sticking, but was not used after.No patient tissue factors known beforehand.Opened a new.Additional information received by applied medical rep via email on 30may23: no there was no bleeding, however, according to the surgeon he did not feel comfortable to continue working with the device, mainly because of the potential risk of insufficient hemostasis and/or tearing up previously sealed tissue with the affected device.Additional information received by applied medical rep via email on 1jun23: we were able to complete the operation with other instruments without danger to the patient (new eb240) we had to cut the voyant out of the tissue with a diathermy knife.When we removed the voyant, the knife was stuck in a position where it was dislocated outside the jaws and thus had not gone back.No tissue damage or bleeding.The use was in hard aponeurosis/scar tissue in the abdominal wall.This was observed once after approximately 2 hours and circa 30 activations.We had to cut the voyant out of the tissue with a diathermy knife.The handle was getting stuck in the latched position preventing the jaws from opening intervention: device replacement.We had to cut the voyant out of the tissue with a diathermy knife.Patient status: ok.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Functional testing confirmed the complainant¿s experience of the jaws staying closed.Engineering observed that blood and eschar were present in the blade channel.Based on the condition of the returned unit and the description of the event, it is likely that the reported event was caused by eschar buildup in the blade channel, resulting in the jaws being stuck in the closed position and preventing the jaws from opening.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.

Brand Name
EB217, VOYANT MARYLAND FUSION 23CM, 6/BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key17647374
Report Number2027111-2023-00582
Device Sequence Number6062841
Product Code GEI
UDI-Device Identifier00607915139377
UDI-Public(01)00607915139377(17)251220(30)01(10)1471237
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K200598
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date12/20/2025
Device Model NumberEB217
Device Catalogue Number101476436
Device Lot Number1471237
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/01/2023
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date10/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown